Alert archive / Arizona / Wind Advisories in 2009

Wind Advisory 15, NWS Tucson, AZ

October 3, 2009

NWS Tucson, AZ issued this wind advisory at Oct 3, 2009, 2:28 PM MST. It took effect at Oct 4, 2009, 12:00 PM MST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 3, 2009, 2:28 PM MST (21:28 UTC)
In effect from
Oct 4, 2009, 12:00 PM MST
Expired
Oct 4, 2009, 7:00 PM MST
In force
7 hr
Issued by
NWS Tucson, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KTWC 032128
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
228 PM MST SAT OCT 3 2009

AZZ019-030-040530-
/O.NEW.KTWC.WI.Y.0015.091004T1900Z-091005T0200Z/
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-
228 PM MST SAT OCT 3 2009

...WIND ADVISORY IN EFFECT FROM NOON TO 7 PM MST SUNDAY FOR 
NORTHERN GRAHAM AND NORTHERN GREENLEE COUNTIES...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 7 PM MST SUNDAY. 

THE TAIL END OF A STRONG LOW PRESSURE SYSTEM OVER THE GREAT BASIN
EXTENDING INTO NORTHERN ARIZONA WILL RESULT IN A WINDY SUNDAY ACROSS
THE EAST CENTRAL MOUNTAINS OF ARIZONA...INCLUDING NORTHERN GRAHAM
AND NORTHERN GREENLEE COUNTIES. EXPECT SOUTHWEST WINDS OF 15 TO 25
MPH SUNDAY MORNING TO INCREASE TO 25 TO 35 MPH BY NOON...AND PERSIST
INTO THE EARLY EVENING HOURS. GUSTS OF 45 TO 50 MPH ARE POSSIBLE
DURING THE AFTERNOON HOURS. WINDS WILL BEGIN TO DIMINISH AFTER
SUNSET BUT WILL REMAIN BREEZY THROUGH THE NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
4 follow-up statements
000 
WWUS75 KTWC 040421
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
921 PM MST SAT OCT 3 2009

AZZ019-030-041300-
/O.CON.KTWC.WI.Y.0015.091004T1900Z-091005T0200Z/
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-
921 PM MST SAT OCT 3 2009

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM MST SUNDAY...

A TIGHT PRESSURE GRADIENT ASSOCIATED WITH A STRONG LOW PRESSURE
SYSTEM OVER THE WESTERN STATES WILL RESULT IN WINDY CONDITIONS
SUNDAY ACROSS THE EAST CENTRAL MOUNTAINS OF ARIZONA...INCLUDING
NORTHERN GRAHAM AND NORTHERN GREENLEE COUNTIES. EXPECT SOUTHWEST
WINDS OF 15 TO 25 MPH SUNDAY MORNING TO INCREASE TO 25 TO 35 MPH
BY NOON...AND PERSIST INTO THE EARLY EVENING HOURS. GUSTS OF 45
TO 50 MPH ARE POSSIBLE SUNDAY AFTERNOON. WINDS WILL BEGIN TO
DIMINISH AFTER SUNSET BUT WILL REMAIN BREEZY SUNDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
000 
WWUS75 KTWC 040914
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
214 AM MST SUN OCT 4 2009

AZZ019-030-041900-
/O.CON.KTWC.WI.Y.0015.091004T1900Z-091005T0200Z/
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-
214 AM MST SUN OCT 4 2009

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MST
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MST
THIS EVENING. 

EXPECT SOUTHWEST WINDS OF 10 TO 20 MPH EARLY THIS MORNING TO
INCREASE TO 25 TO 35 MPH BY NOON...AND PERSIST INTO THE EARLY
EVENING HOURS. GUSTS OF 45 TO 50 MPH WILL BE POSSIBLE THIS AFTERNOON.
WINDS WILL BEGIN TO DIMINISH AFTER SUNSET...BUT WILL REMAIN BREEZY
TONIGHT INTO EARLY MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
000 
WWUS75 KTWC 041809
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
1109 AM MST SUN OCT 4 2009

AZZ019-030-050200-
/O.CON.KTWC.WI.Y.0015.091004T1900Z-091005T0200Z/
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-
1109 AM MST SUN OCT 4 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR 
NORTHERN GRAHAM AND NORTHERN GREENLEE COUNTIES...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. 

AN UPPER-LEVEL LOW PRESSURE AREA OVER THE GREAT BASIN HAS ALREADY 
RESULTED IN STRONG AND GUSTY WINDS ACROSS ALL OF NORTHERN ARIZONA
LATE THIS MORNING. EXPECT THIS FEATURE TO PRODUCE SOUTHWEST WINDS
OF 25 TO 35 MPH...WITH GUSTS OF 45 TO 50 MPH THIS AFTERNOON ACROSS
THE EAST CENTRAL MOUNTAINS OF ARIZONA...INCLUDING NORTHERN GRAHAM
AND NORTHERN GREENLEE COUNTIES. LOCALIZED AREAS IN THE HIGHER TERRAIN
THAT ARE FAVORABLE FOR A SOUTHWEST WIND CAN SEE STRONGER SUSTAINED
WINDS WITH WIND GUSTS TO 55 MPH. 

WINDS WILL BEGIN TO DIMINISH AFTER SUNSET...BUT WILL REMAIN
BREEZY TONIGHT INTO EARLY MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
000 
WWUS75 KTWC 050206
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
706 PM MST SUN OCT 4 2009

AZZ019-030-050315-
/O.EXP.KTWC.WI.Y.0015.000000T0000Z-091005T0200Z/
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-
706 PM MST SUN OCT 4 2009

...WIND ADVISORY HAS EXPIRED...

WINDS HAVE BEGUN TO DIMINISH ACROSS NORTHERN GREENLEE AND NORTHERN
GRAHAM COUNTIES THIS EVENING. THUS THE WIND ADVISORY PREVIOUSLY IN
EFFECT HAS BEEN ALLOWED TO EXPIRES. HOWEVER...BREEZY SOUTHWEST
WINDS OF 15 TO 25 MPH WILL CONTINUE ACROSS THE AREA THE REST OF
TONIGHT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Oct 3, 9:22 AM MST, 5 hours 6 minutes earlier.

Area forecast discussion, Oct 3, 9:22 AM MST, 5 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
922 AM MST SAT OCT 3 2009

.SYNOPSIS...AN INCREASE IN MOISTURE ASSOCIATED WITH THE REMNANTS OF
TROPICAL STORM OLAF WILL BRING MOSTLY CLOUDY SKIES TO SOUTHEAST
ARIZONA THIS WEEKEND...ALONG WITH SCATTERED RAIN SHOWERS ESPECIALLY
SOUTH AND EAST OF TUSCON. EXPECT AFTERNOON TEMPERATURES TO FALL
BELOW NORMAL THROUGH THE WEEKEND AND MOST OF NEXT WEEK.

&&

.DISCUSSION...WATER VAPOR IMAGERY SHOWS THE BULK OF CLOUDINESS
ASSOCIATED WITH TROPICAL DEPRESSION OLAF OVER THE SOUTH CENTRAL BAJA
PENINSULA AND THE GULF OF CALIFORNIA. VISIBLE SATELLITE IMAGERY ALSO
SHOWS THE NORTHERN EXTENT OF THESE CLOUDS IS GENERALLY SOUTH OF A
LINE FROM HANNAGAN MEADOW IN NORTHERN GREENLEE COUNTY TO FORT THOMAS
IN GRAHAM COUNTY TO ORO VALLEY IN NORTHEASTERN PIMA COUNTY TO SELLS
IN SOUTH CENTRAL PIMA COUNTY.

RADAR MOSAIC IS CURRENTLY DETECTING SHOWERS MOVING EASTWARD ACROSS
MAINLY EASTERN PORTIONS OF MY FORECAST AREA...WITH THE BULK OF THE
ACTIVITY OVER EASTERN SANTA CRUZ AND COCHISE COUNTIES...WITH SOME
ISOLATE ACTIVITY OVER CENTRAL AND EASTERN PIMA COUNTY AND SRN GRAHAM
AND GREENLEE. BASED ON RADAR TRENDS THE INHERITED POP FORECAST FOR
TODAY STILL LOOKS GOOD...SO NO CHANGES ARE PLANNED AT THIS TIME.

AS OF 16Z (9 AM MST)...TEMPERATURES RANGE FROM THE LOWER 50S TO THE
MID 60S WITH THE TUCSON INTL AIRPORT REPORTING A TEMP OF 65 DEGS.
EXPECTING THE CLOUDINESS TO CONTINUE MOVING TO THE EAST...SO
INHERITED HIGHS SEEM OK AT THIS TIME...BUT WILL CONTINUE TO MONITOR
AND WILL MAKE ADJUSTMENTS TO THE AFTERNOON HIGHS IF WARRANTED.

&&

.AVIATION...CLOUDY SKIES WITH AREAS OF RAIN ACROSS SE AZ THROUGH THE
MORNING...CLOUD DECKS GENERALLY 5-8K FT AGL WITH SOME AREAS WITH
CIGS OF 1-3K FT AGL. BKN-OVC CLOUDS THIS AFTERNOON WITH BASES 7-10K
FT AGL. SCATTERED TSRA/SHRA MAINLY FROM KTUS VICINITY SWD/EWD
OBSCURING HIGHER TERRAIN THROUGH THE DAY. SURFACE WINDS SELY-SWLY
5-15 KTS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.

&&

.FIRE WEATHER...A LOW PRESSURE SYSTEM OVER THE WESTERN STATES WILL
BRING SOME TROPICAL MOISTURE ACROSS SOUTHEAST ARIZONA THIS WEEKEND.
EXPECT A CHANCE OF SHOWERS AND THUNDERSTORMS STARTING TODAY AND
CONTINUING INTO SUNDAY...WITH THE BEST CHANCE FOR WETTING RAINS OVER
THE FAR SOUTHEAST PORTION OF THE STATE. BREEZY TO WINDY CONDITIONS
ALSO ON TAP SUNDAY. STILL A SLIGHT CHANCE OF SHOWERS ACROSS THE
EASTERN HIGHER TERRAIN MONDAY...OTHERWISE DRY CONDITIONS TUESDAY AND
WEDNESDAY WITH SOME AFTERNOON BREEZES AND BELOW NORMAL DAYTIME
TEMPERATURES.

&&

.PREV DISCUSSION...UPPER LOW IS CURRENTLY OVER WASHINGTON STATE WITH
ASSOCIATED TROUGH EXTENDING SOUTH TO NRN BAJA. TD OLAF IS JUST
SOUTHWEST OF THE BAJA SPUR. MOISTURE...MOSTLY MID-LEVEL IN NATURE IS
STREAMING NORTHEAST FROM THE TROPICAL SYSTEM IN RESPONSE TO
APPROACHING TROUGH. MID-LEVEL BOUNDARY OVER SOUTHEAST ARIZONA SHOWS
UP NICELY ON POTENTIAL TEMP ANALYSIS. TROPICAL MOISTURE MOVING OVER
THIS BOUNDARY HAS FOCUSED PRECIP FROM ORGAN PIPE-SELLS-ORO
VALLEY-SAFFORD LINE. PORTIONS OF ORO VALLEY HAVE SEEN UP TO 0.40
INCHES AND MT. LEMMON SHOWS 0.60 INCHES. VERY DRY LOW-LEVEL
ATMOSPHERE REMAINS IN PLACE AND ATMOSPHERE HAS BEEN MOISTENED FROM
THE TOP DOWN MAKING PRECIP COVERAGE AND AMOUNTS VERY TRICKY. MODELS
HAVE BEEN VIRTUALLY USELESS FOR OVERNIGHT PRECIP...AS NONE SHOW ANY
PRECIP OUTSIDE OF COCHISE COUNTY. ALTHOUGH...06Z GFS SEEMS TO HAVE
AT LEAST SLIGHTLY PICKED UP ON CURRENT MOISTURE. HAVE RAISED POPS
OVER ALL BUT WESTERN PIMA COUNTY FOR THE TODAY PERIOD AND WENT
LIKELY IN COCHISE COUNTY AND OVER MOUNTAIN LOCATIONS. BIG SLUG OF
MOISTURE CURRENTLY SHOWS UP ON THE SOUTHERN EDGE OF THE YUMA RADAR
AND FEEL THIS WILL TRANSITION INTO COCHISE COUNTY TOWARDS MORNING
AND CONTINUE THROUGH MUCH OF THE DAY. WOULD NOT BE SURPRISED TO SEE
SOME HEALTHY RAINFALL AMOUNTS OVER SOUTHERN COCHISE COUNTY...MAYBE
AN INCH OR MORE. DRIER AIR WILL FILTER INTO THE WESTERN AND CENTRAL
PORTIONS OF THE AREA THROUGH THE DAY WITH ACTIVITY BECOMING MORE
SCATTERED IN NATURE. TEMPERATURES WILL BE WELL BELOW NORMAL OVER
MUCH OF THE AREA...ESPECIALLY COCHISE COUNTY DUE TO THE EXTENSIVE
CLOUD COVER AND PRECIP.

TROUGH WILL SWEEP THOROUGH THE AREA SUNDAY AND MONDAY...TIGHTENING
GRADIENT WILL LEAD TO WINDY CONDITIONS ESPECIALLY ON SUNDAY WITH A
FOCUS IN COCHISE COUNTY. ENERGY WILL SPLIT FROM THE TROUGH AND FORM
A CUT-OFF UPPER LOW OVER SRN CALIFORNIA ON WEDNESDAY. THIS WILL KEEP
CONDITIONS UNSETTLED THROUGHOUT THE WEEK AND WILL CARRY LOW END POPS
THROUGH THE EXTENDED. TEMPERATURES WILL BE SLIGHTLY BELOW NORMAL DUE
TO THE TROUGHINESS.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...NONE.

WEATHER.GOV/TUCSON

Nearby

Wind Advisories in Arizona, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.